Alert archive / Arizona / Wind Advisories in 2009
Wind Advisory 8, NWS Tucson, AZ
NWS Tucson, AZ issued this wind advisory at Apr 7, 2009, 2:25 PM MST. It took effect at Apr 8, 2009, 11:00 AM MST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Apr 7, 2009, 2:25 PM MST (21:25 UTC)
- In effect from
- Apr 8, 2009, 11:00 AM MST
- Expired
- Apr 8, 2009, 8:00 PM MST
- In force
- 9 hr
- Issued by
- NWS Tucson, AZ
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KTWC 072125 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 225 PM MST TUE APR 7 2009 ...STRONG GUSTY WINDS WEDNESDAY... AZZ019-030-035-080530- /O.NEW.KTWC.WI.Y.0008.090408T1800Z-090409T0300Z/ NORTHERN GREENLEE COUNTY-UPPER GILA RIVER VALLEY-COCHISE COUNTY- INCLUDING THE CITIES OF...CLIFTON...SAFFORD...SIERRA VISTA 225 PM MST TUE APR 7 2009 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 8 PM MST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 8 PM MST WEDNESDAY. A PACIFIC STORM SYSTEM WILL PUSH THROUGH CENTRAL CALIFORNIA AND INTO THE CENTRAL BASIN WEDNESDAY. THIS WILL GENERATE STRONG GUSTY WINDS ACROSS SOUTHEAST ARIZONA BY WEDNESDAY AFTERNOON. WINDIEST CONDITIONS ARE EXPECTED ACROSS COCHISE...GRAHAM AND GREENLEE COUNTIES WITH SOUTHWEST TO WEST WINDS INCREASING TO 25 TO 35 MPH WITH GUSTS TO 50 MPH BY LATE MORNING AND EARLY AFTERNOON. WINDS WILL SLOWLY DIMINISH THROUGH THE EVENING HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER ARE EXPECTED...ALONG WITH HIGHER GUSTS. THIS COULD MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
5 follow-up statements
000 WWUS75 KTWC 080413 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 913 PM MST TUE APR 7 2009 ...STRONG GUSTY WINDS WEDNESDAY... AZZ019-030-035-081200- /O.CON.KTWC.WI.Y.0008.090408T1800Z-090409T0300Z/ NORTHERN GREENLEE COUNTY-UPPER GILA RIVER VALLEY-COCHISE COUNTY- INCLUDING THE CITIES OF...CLIFTON...SAFFORD...SIERRA VISTA 913 PM MST TUE APR 7 2009 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM MST WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM MST WEDNESDAY. A PACIFIC STORM SYSTEM WILL PUSH THROUGH CENTRAL CALIFORNIA AND INTO THE CENTRAL BASIN WEDNESDAY. THIS WILL GENERATE STRONG GUSTY WINDS ACROSS SOUTHEAST ARIZONA BY WEDNESDAY AFTERNOON. WINDIEST CONDITIONS ARE EXPECTED ACROSS COCHISE...GRAHAM AND GREENLEE COUNTIES WITH SOUTHWEST TO WEST WINDS INCREASING TO 25 TO 35 MPH WITH GUSTS TO 50 MPH BY LATE MORNING AND EARLY AFTERNOON. WINDS WILL SLOWLY DIMINISH THROUGH THE EVENING HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER ARE EXPECTED...ALONG WITH HIGHER GUSTS. THIS COULD MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
000 WWUS75 KTWC 081025 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 325 AM MST WED APR 8 2009 ...STRONG GUSTY WINDS TODAY... AZZ019-030-035-081830- /O.CON.KTWC.WI.Y.0008.090408T1800Z-090409T0300Z/ NORTHERN GREENLEE COUNTY-UPPER GILA RIVER VALLEY-COCHISE COUNTY- INCLUDING THE CITIES OF...CLIFTON...SAFFORD...SIERRA VISTA 325 AM MST WED APR 8 2009 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MST THIS EVENING. A PACIFIC STORM SYSTEM PUSH THROUGH CENTRAL CALIFORNIA THIS MORNING WILL MOVE THROUGH THE GREAT BASIN LATER TODAY INTO THIS EVENING. THIS SYSTEM WILL GENERATE STRONG GUSTY WINDS ACROSS SOUTHEAST ARIZONA BY THIS AFTERNOON. WINDIEST CONDITIONS ARE EXPECTED ACROSS COCHISE...GRAHAM AND GREENLEE COUNTIES WITH SOUTHWEST TO WEST WINDS INCREASING TO 25 TO 35 MPH WITH GUSTS TO 50 OR 55 MPH BY LATE MORNING AND EARLY AFTERNOON. WINDS WILL SLOWLY DIMINISH THROUGH THE EVENING HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER ARE EXPECTED...ALONG WITH HIGHER GUSTS. THIS COULD MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
000 WWUS75 KTWC 081750 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 1050 AM MST WED APR 8 2009 ...STRONG GUSTY WINDS TODAY... AZZ019-030-035-090300- /O.CON.KTWC.WI.Y.0008.090408T1800Z-090409T0300Z/ NORTHERN GREENLEE COUNTY-UPPER GILA RIVER VALLEY-COCHISE COUNTY- INCLUDING THE CITIES OF...CLIFTON...SAFFORD...SIERRA VISTA 1050 AM MST WED APR 8 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. A PACIFIC STORM SYSTEM PUSH THROUGH CENTRAL CALIFORNIA THIS MORNING WILL MOVE THROUGH THE GREAT BASIN LATER TODAY INTO THIS EVENING. THIS SYSTEM WILL GENERATE STRONG GUSTY WINDS ACROSS SOUTHEAST ARIZONA BY THIS AFTERNOON. WINDIEST CONDITIONS ARE EXPECTED ACROSS COCHISE...GRAHAM AND GREENLEE COUNTIES WITH SOUTHWEST TO WEST WINDS INCREASING TO 25 TO 35 MPH WITH GUSTS TO 50 OR 55 MPH BY LATE MORNING AND EARLY AFTERNOON. WINDS WILL SLOWLY DIMINISH THROUGH THE EVENING HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER ARE EXPECTED...ALONG WITH HIGHER GUSTS. THIS COULD MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
000 WWUS75 KTWC 082154 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 254 PM MST WED APR 8 2009 ...STRONG GUSTY WINDS TODAY... AZZ019-030-035-090300- /O.CON.KTWC.WI.Y.0008.000000T0000Z-090409T0300Z/ NORTHERN GREENLEE COUNTY-UPPER GILA RIVER VALLEY-COCHISE COUNTY- INCLUDING THE CITIES OF...CLIFTON...SAFFORD...SIERRA VISTA 254 PM MST WED APR 8 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. A PACIFIC STORM SYSTEM PUSHING THROUGH THE GREAT BASIN HAS BROUGHT STRONG AND GUSTY WINDS TO SOUTHEAST ARIZONA TODAY. SUSTAINED WINDS OF 25 TO 35 MPH HAVE BEEN COMMON WITH SOME GUSTS IN EXCESS OF 50 MPH. THIS HAS GENERATED AREAS OF BLOWING DUST WITH VISIBILITIES AS LOW AS 1 MILE AT TIMES. WINDS WILL SLOWLY DIMINISH THROUGH THE EVENING HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER ARE EXPECTED...ALONG WITH HIGHER GUSTS. THIS COULD MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
000 WWUS75 KTWC 090252 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 752 PM MST WED APR 8 2009 ...STRONG WINDS WILL CONTINUE TO DIMINISH... AZZ019-030-035-090400- /O.EXP.KTWC.WI.Y.0008.000000T0000Z-090409T0300Z/ NORTHERN GREENLEE COUNTY-UPPER GILA RIVER VALLEY-COCHISE COUNTY- INCLUDING THE CITIES OF...CLIFTON...SAFFORD...SIERRA VISTA 752 PM MST WED APR 8 2009 ...WIND ADVISORY WILL EXPIRE AT 8 PM MST THIS EVENING... THE PACIFIC STORM SYSTEM THAT BROUGHT WINDY CONDITIONS TO THE AREA TODAY HAVE BEEN DIMINISHING AND WILL CONTINUE TO DO SO DURING THE REMAINDER OF THE EVENING. THEREFORE...THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 8 PM MST THIS EVENING. WINDS WILL REMAIN BREEZY AT TIMES THROUGH AROUND MIDNIGHT...BUT WILL DECREASE SIGNIFICANTLY AFTER THAT TIME. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this wind advisory went out at Apr 7, 2:00 PM MST, 25 minutes earlier.
Area forecast discussion, Apr 7, 2:00 PM MST, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
200 PM MST TUE APR 7 2009
.SYNOPSIS...THE NEXT PACIFIC STORM SYSTEM WILL ARRIVE IN THE GREAT
BASIN WEDNESDAY...BRINGING STRONG GUSTY WINDS AND COOLER
TEMPERATURES. ANOTHER STRONG PACIFIC STORM SYSTEM WILL BRING GUSTY
WINDS ON FRIDAY...AS WELL AS A CHANCE OF SHOWERS AND MUCH COOLER
TEMPERATURES LATE FRIDAY NIGHT INTO SATURDAY.
&&
.DISCUSSION...RIDGE AMPLIFYING OVERHEAD TODAY IN BETWEEN TWO RATHER
STRONG LOWS UPSTREAM AND DOWNSTREAM. WELL ABOVE CLIMO TODAY BEFORE
SYSTEM CURRENTLY NOW MOVING ONSHORE CENTRAL CALIFORNIA AND ACROSS
THE CENTRAL BASIN MAINLY NORTH OF US WEDNESDAY. STILL LOOKING FOR
WINDY CONDITIONS BUT MOST DYNAMICS AND MOISTURE NORTH OF OUR AREA.
BEST CHANCE FOR ANY SHOWERS WILL BE WEDNESDAY NIGHT AND THEN MAINLY
MOUNTAINS AND/OR NORTH OF TUCSON.
QUICK HITTING SHORTWAVE BUT HIGH AMPLITUDE RIDGE THURSDAY IN A HIGH
ENERGY PATTERN BEFORE A DEEPER SYSTEM PUSHES IN FROM SOUTHERN
CALIFORNIA FRIDAY NIGHT INTO SATURDAY. WINDY AHEAD OF THIS SYSTEM
FRIDAY AFTERNOON...THEN A CHANCE OF SHOWERS FRIDAY NIGHT AND
SATURDAY WITH MEDIUM RANGE MODELS GENERALLY SHOWING SIMILAR
SCENARIOS BY THEN. BOTH BETTER CHANCE OF RAIN AND HIGHER QPF VALUES
THAN THE FIRST SYSTEM.
SHORT TERM FOCUS IS ON WINDS FOR TOMORROW AND FIRE WEATHER CONCERNS
AS ADDRESSED IN THE FIRE WEATHER SECTION BELOW.
&&
.FIRE WEATHER...A STORM SYSTEM IS EXPECTED TO MOVE THROUGH THE GREAT
BASIN ON WEDNESDAY...RESULTING IN STRONG AND GUSTY WINDS ACROSS
SOUTHEAST ARIZONA WEDNESDAY AFTERNOON AND EVENING. THIS SYSTEM IS
EXPECTED TO TRIGGER CRITICAL FIRE WEATHER CONDITIONS ACROSS
SOUTHEAST ARIZONA...WITH A RED FLAG WARNING BEING ISSUED FOR WINDY
CONDITIONS AND LOW TO MODERATE RH VALUES ACROSS EASTERN FIRE WEATHER
ZONE 148 (COCHISE AND SOUTHERN GRAHAM COUNTIES). WHILE STRONG WINDS
ARE A CERTAINTY WITH THE PASSAGE OF THIS SYSTEM ACROSS MOST OF THE
FORECAST AREA...RELATIVE HUMIDITY VALUES ARE EXPECTED TO BE
BORDERLINE AS MOISTURE GETS PULLED INTO THE AREA EXCEPT FOR EASTERN
AREAS. LESS WIND THURSDAY BEFORE ANOTHER STORM SYSTEM BRINGS MORE
GUSTY WINDS FRIDAY AFTERNOON.
&&
.AVIATION...INCREASING HIGH CLOUDS FROM THE SOUTHWEST. WEST TO
SOUTHWEST WINDS 10 TO 17 KTS THIS AFTERNOON WITH GUSTS TO AROUND 25
KTS. WINDS WILL WEAKEN TONIGHT AND THEN INCREASE INTO THE WINDY
CATEGORY AREAWIDE ON WEDNESDAY AS A STRONG STORM SYSTEM MOVES INTO
THE GREAT BASIN. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS.
&&
.TWC WATCHES/WARNINGS/ADVISORIES...WIND ADVISORY AZZ019-030-035
FOR WEDNESDAY FROM 11 AM UNTIL 8 PM MST.
RED FLAG WARNING FOR EASTERN FIRE WEATHER ZONE 148 INCLUDING
COCHISE AND SOUTHERN GRAHAM COUNTIES WEDNESDAY FROM 11 AM
UNTIL 8 PM MST FOR LOW MINIMUM RH VALUES AND WINDY CONDITIONS.
WEATHER.GOV/TUCSONHazardous weather outlook, Apr 7, 5:52 AM MST, 8 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 552 AM MST TUE APR 7 2009 AZZ019-030-035-081300- NORTHERN GREENLEE COUNTY-UPPER GILA RIVER VALLEY-COCHISE COUNTY- 552 AM MST TUE APR 7 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY STRONG GUSTY WINDS RETURN TO THE AREA WEDNESDAY AS A STORM SYSTEM MOVES THROUGH THE GREAT BASIN. WIND SPEEDS MAY BE NEAR ADVISORY LEVELS AND COMBINED WITH LOW RELATIVE HUMIDITY VALUES AND HIGH FIRE DANGER...CRITICAL FIRE WEATHER THRESHOLDS MAY BE TRIGGERED WEDNESDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ029-033-034-081300- SOUTHEAST PINAL COUNTY-TUCSON METRO/MARANA/GREEN VALLEY- SANTA CRUZ COUNTY- 552 AM MST TUE APR 7 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARIZONA AND SOUTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY STRONG GUSTY WINDS RETURN TO THE AREA WEDNESDAY AS A STORM SYSTEM MOVES THROUGH THE GREAT BASIN. WIND SPEEDS MAY BE APPROACH NEAR ADVISORY LEVELS AND COMBINED WITH LOW RELATIVE HUMIDITY VALUES AND HIGH FIRE DANGER...CRITICAL FIRE WEATHER THRESHOLDS MAY BE TRIGGERED WEDNESDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WEATHER.GOV/TUCSON
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 2:05 PM MST | Red Flag Warning | TWC | 30 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.